Arkansas, 2005

Hail in Arkansas, February 23, 2005

February 23, 2005 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 23, 2:54 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 23, 2:54 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
254 AM CST WED FEB 23 2005

.DISCUSSION...

A MID-LEVEL SHORTWAVE MOVING ACROSS CENTRAL TEXAS HAS COMBINED
FORCES WITH ISENTROPIC LIFT AND A MODEST LOW LEVEL JET TO PRODUCE
A THUNDERSTORMCOMPLEX ACROSS EASTERN OKLAHOMA EARLY THIS
MORNING. SOME OF THE THUNDERSTORMS HAVE APPROACHED SEVERE LIMITS.
RUC LI VALUES COMPUTED FROM 850 MB ARE RUNNING FROM 0 TO -4 FROM
THE INTERSTATE 44 CORRIDOR SOUTH. THE MAIN THREAT FROM THESE
STORMS WILL BE LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL
PERSIST AT LEAST THROUGH THE EARLY MORNING HOURS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS
AFTERNOON AS 850 MB FRONTAL BOUNDRY MOVES THROUGH THE AREA
CUTTING OFF MUCH OF THE ISENTROPIC LIFT. WILL KEEP LOWER CHANCE
POPS IN THE FORECAST FOR TONIGHT AS NORTHERN STREAM SHORTWAVE
MOVES ACROSS THE CENTRAL PLAINS. MAY SEE A BRIEF MIX OF SNOW AND
RAIN ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE
TONIGHT. HOWEVER...IT LOOKS LIKE MOST THE PRECIPITATION WILL HAVE
ENDED BEFORE THE LOW LEVEL TEMPERATURE PROFILE BECOMES FAVORABLE
FOR SNOW.

WILL KEEP THE FORECAST DRY DURING THE THURSDAY THROUGH SATURDAY
TIME FRAME DRY AS WEAK RIDGING ALOFT AND AT THE SURFACE TAKES HOLD
ACROSS THE AREA.

SLIGHT CHANCE POPS WILL CONTINUE FOR SUNDAY AND MONDAY AS THE MID-
LEVEL LOW THAT HAS PLAGUED SOUTHERN CALIFORNIA FOR DAYS FINALLY
EJECTS AND MOVES ACROSS THE PLAINS AND A NORTHERN STREAM SHORTWAVE
PUSHES A COLD FRONT ACROSS THE AREA SUNDAY NIGHT INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  32  49  32 /  80  50  10  10
FSM   49  37  49  33 / 100  60  10  10
MLC   51  34  48  33 /  90  40  10  10
BVO   45  30  48  26 /  80  60  10  10
FYV   45  32  46  27 / 100  60  10  10
BYV   40  28  45  29 / 100  70  10  10
MKO   47  34  47  31 /  90  40  10  10
MIO   45  29  47  29 /  80  60  10  10
F10   48  34  48  32 /  70  40  10  10
HHW   54  40  49  37 /  90  70  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Feb 22, 1:00 PM CST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
ISSUED BY NWS NORMAN OK
100 PM CST TUE FEB 22 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST TUE FEB 22 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TONIGHT RESULTING
IN THE DEVELOPMENT OF SHOWERS. ELEVATED INSTABILITY IS MARGINAL BUT
MAY BE JUST ENOUGH FOR A FEW ISOLATED EMBEDDED THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL. RAIN SNOW MIX ALSO POSSIBLE
ACROSS NORTHERN OKLAHOMA WEDNESDAY NIGHT.
THURSDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW ISOLATED EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE INTO
WEDNESDAY. MORE STABLE AIR WORKING INTO THE AREA FROM THE NORTH WILL
THEN PROHIBIT THUNDERSTORM DEVELOPMENT FROM WEDNESDAY NIGHT THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 22, 11:42 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST TUE FEB 22 2005

OKZ049-053-060>076-231300-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-DELAWARE OK-HASKELL OK-
LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-
OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-
TULSA OK-WAGONER OK-
1142 PM CST TUE FEB 22 2005

SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST
FOR THE FOLLOWING AREAS.

IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES

ADAIR            CHEROKEE         CHOCTAW      CREEK
DELAWARE         HASKELL          LATIMAR      LE FLORE
MAYES            MCINTOSH         MUSKOGEE     OKFUSKEE
OKMULGEE         PITTSBURG        PUSHMATAHA   ROGERS
SEQUOYAH         TULSA            WAGONER
Special weather statement, Feb 22, 11:42 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE DELAWARE...ROGERS
NATIONAL WEATHER SERVICE TULSA OK...AND MAYES COUNTIES.
1142 PM CST TUE FEB 22 2005

OKZ049-053-060>076-231300-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-HASKELL OK-LATIMER OK-LE
FLORE OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-PUSHMATAHA OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
1142 PM CST TUE FEB 22 2005

SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST
FOR THE FOLLOWING AREAS.

IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES

ADAIR            CHEROKEE         CHOCTAW      CREEK
HASKELL          LATIMAR          LE FLORE     MCINTOSH
MUSKOGEE         OKFUSKEE         OKMULGEE     PITTSBURG
PUSHMATAHA       SEQUOYAH         TULSA        WAGONER

The radar

The Western Arkansas radar (KSRX), 38 km away, was scanning. The volume nearest the first event began at 09:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crawford

When
February 23, 3:10 AM CST
Where
Crawford County, 1 mi S of Natural Dam
Measured
0.88 in hail
Reported by
POST OFFICE
Coordinates
35.633, -94.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437428.